i've been trying to find out why my vaginal scent has changed since i started taking birth control. ive gone to the clinic and had a pap and they said nothing was wrong with me. i read somewhere on here that the smell could be caused by a vaginal bacteria imbalance. i dont have any clue what that means! all i wanna know is if this "imbalance" thing is what's causing the smell and what can i do to change it. im on loestrin 24 by the way!
An imbalance in the vaginal bacteria is called bacterial vaginosis (BV). Every women has both good and bad bacteria that normally lives in the vagina, but with BV the bad bacteria overtakes the good. There is several factors that can predispose a women to get BV such as douching, new sexual partner, etc... but they do not know exactly what causes the bacteria to shift. Usually women will experience a change their vaginal odor. Usually the odor is a fishy smell and strongest after sex. There are other symptoms that can be experienced such as burning with urination, but not all women will experence this. Usually a wet mount must be performed in order to see if you have BV and if so then an antibiotic vaginal cream or pill will be prescribed.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.